MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ARTICUL TR BALL GRVD 36 +1.5; FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US ARTICUL TR BALL GRVD 36 +1.5; FEMORAL TRIALS
Catalog Number 253151000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that during a total hip arthroplasty one (1) fragment from the 36mm head trial chipped off during trailing, the fragment was removed and no other fragments were generated.No delay to surgery and surgery was completed.No known complications or patient issues.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, h4.Corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, "one fragment from the 36mm head trial chipped off during trailing, the fragment was removed and no other fragments were generated.No delay to surgery and surgery was completed.No known complications or patient issues.Trial just needs to be replaced from loan kit." the product was not returned to medtech orthopaedics; however, photos were provided for review.See attachment ¿(b)(4) source data (b)(4).The photo investigation revealed that '253151000, articul tr ball grvd 36 +1.5 contained broken fragments.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the articul tr ball grvd would contribute to the complained device issue.Based on the investigation findings, potential cause can be unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information provided: "one fragment from the 36mm head trial chipped off during trailing, the fragment was removed and no other fragments were generated.No delay to surgery and surgery was completed.No known complications or patient issues.Trial just needs to be replaced from loan kit".The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found with deep scratched and delaminated patterns.Device had signs of usage and no other anomaly was identified.This type of damage is consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the articul tr ball grvd 36 +1.5 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
ARTICUL TR BALL GRVD 36 +1.5
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23267720
Report Number1818910-2025-17397
Device Sequence Number5153471
Product Code HWT
UDI-Device Identifier10603295129189
UDI-Public(01)10603295129189(10)SO2049409
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number253151000
Device Lot NumberSO2049409
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2025
Supplement Date Received by Manufacturer10/15/2025
11/20/2025
11/26/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date10/16/2025
11/21/2025
11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown